Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 70, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Sep 30, 2021, 12:45 PM CDT for Allen County, Neosho County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2021, 12:45 PM CDT (17:45 UTC)
- Expired
- Sep 30, 2021, 3:22 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 164 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 1:11 PM CDT | HEAVY RAIN 1.89 | 1 W Chanute, KS | 1.89 INCHES MEASURED IN 41 MINUTES FOR CHANUTE MARTIN AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WGUS43 KICT 301745 FLWICT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wichita KS 1245 PM CDT Thu Sep 30 2021 KSC001-133-302345- /O.NEW.KICT.FA.W.0070.210930T1745Z-210930T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen KS-Neosho KS- 1245 PM CDT Thu Sep 30 2021 The National Weather Service in Wichita has issued a * Flood Warning for... Western Allen County in southeastern Kansas... Western Neosho County in southeastern Kansas... * Until 645 PM CDT. * At 1245 PM CDT, Doppler radar indicated thunderstorms producing very high rainfall rates that will likely lead to flooding. * Some locations that will experience flooding include... Chanute, Iola, Humboldt, La Harpe, Gas, Thayer, Galesburg, Earlton, Bassett, Petrolia, Chanute Airport, Iola Airport and Lake Parsons. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive into flooded areas or go around barricades. Nearly two feet of water will carry most vehicles away. Turn around, don't drown. && LAT...LON 3738 9552 3804 9552 3804 9529 3738 9525 $$ Lawson
1 follow-up statement
779 WGUS83 KICT 302022 FLSICT Flood Statement National Weather Service Wichita KS 322 PM CDT Thu Sep 30 2021 KSC001-133-302032- /O.CAN.KICT.FA.W.0070.000000T0000Z-210930T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen KS-Neosho KS- 322 PM CDT Thu Sep 30 2021 ...FLOOD WARNING IS CANCELLED FOR WESTERN ALLEN AND WESTERN NEOSHO COUNTIES... Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3738 9552 3804 9552 3804 9529 3738 9525 $$ Lawson
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 30, 6:03 AM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Sep 30, 6:03 AM CDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Wichita KS 603 AM CDT Thu Sep 30 2021 .SHORT TERM...(Today through Saturday night) Issued at 309 AM CDT Thu Sep 30 2021 A large forward propagating MCS over the Central High Plains was drifting slowly south and east and will impact central and south central Kansas during the morning hours today. By late morning and early afternoon, the highest pops are expected to be across southeast Kansas and pops were trended down along and west of I-135. Modest shear and buoyancy will preclude any strong or severe storms but training storms and cell mergers may result in locally heavy rainfall and some localized flooding concerns given the very high pwat airmass. Pinpointing exactly how far east the complex propagates will be a big challenge this morning, especially with the influence of an old MCV in the Pratt area as recent radar trends are starting to show less forward propagation. As this initial wave lifts north of the area this afternoon, we expect to see a decent break in the action tonight and perhaps through much of the day on Friday. It'll be hard to rule out some transient showers or perhaps an elevated storm, especially across southern and southeast KS as we remain within a transient and weak mid-level waa regime but the next round of more widespread and organized showers and storms is expected to arrive late Friday night when diffluent mid/upper flow develops downstream from the mid/upper trough lifting out of the Southern Rockies. Clouds and areas of precipitation will keep temperatures more seasonable with most locations seeing highs in the 70s today and Friday. Sat...as the main mid/upper trough translates across the area we'll see showers and storms lingering across the area through much of the day. Even with a more stable post-frontal regime building over the area, the mid/upper cold pool and shallow instability will likely allow for some showers and storms to linger across the I-70 corridor into the early evening hours before increasing large-scale forcing for subsidence overspreads the region in the wake of the trough. Clouds and showers will keep highs at or below climate normals with most areas seeing highs in the 70s once again. .LONG TERM...(Sunday through Wednesday) Issued at 309 AM CDT Thu Sep 30 2021 High pressure at the surface will build over the area on Sunday allowing skies to clear while bringing light winds to the region. This pattern will persist through the middle of the week as a mid/upper trough over the Ohio Valley area slowly retrogrades across the Mississippi Valley keeping benign weather conditions and seasonably cool temperatures across the Central CONUS. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 602 AM CDT Thu Sep 30 2021 * TSRA likely this morning, then possible this afternoon-tonight * Gusty winds this morning (central/south-central KS) * Low CIGs possible this morning and again this evening-tonight A broken line of SHRA and TSRA stretches from eastern Nebraska south through north-central Oklahoma as of 10z/5am. Based on recent radar trends, the southward progression appears to be more prominent than the eastward progression. This makes the eastward extent of the TSRA risk less certain. In general, confidence in TSRA is highest across central and south-central Kansas, with lessening confidence across southeast Kansas. Where TSRA do occur, gusty/erratic winds to 40kt will be possible, along with reduced VIS and lower CIGs (mostly MVFR). It's unclear whether or not TSRA will redevelop later today or tonight. It's possible, but I'll plan to leave this out of the TAFs for now due to lower confidence. In the wake of the morning TSRA, gusty NW winds will develop and may be accompanied by MVFR CIGs. MVFR CIGs may return again tonight across parts of the area. EXTENDED PLANNING OUTLOOK: A continued risk of TSRA and low CIGs appears likely into at least the first half of the upcoming weekend. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 77 60 76 62 / 90 40 40 80 Hutchinson 74 58 73 60 / 90 30 30 70 Newton 75 60 74 62 / 80 40 30 70 ElDorado 77 61 75 63 / 80 40 40 70 Winfield-KWLD 79 62 77 63 / 70 40 40 80 Russell 67 56 73 58 / 90 20 20 70 Great Bend 69 56 71 57 / 90 20 30 70 Salina 73 59 74 61 / 80 30 20 60 McPherson 72 57 72 60 / 90 30 20 70 Coffeyville 83 64 81 65 / 50 40 40 80 Chanute 82 65 80 65 / 50 40 40 70 Iola 82 64 79 64 / 50 40 40 70 Parsons-KPPF 82 64 81 65 / 50 40 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...RM
Hazardous weather outlook, Sep 30, 5:00 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 500 AM CDT Thu Sep 30 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 500 AM CDT Thu Sep 30 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will bring brief gusty winds and locally heavy rain to portions of south central Kansas this morning. Other storms may redevelop this afternoon and tonight although coverage is expected to remain more scattered. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms are expected to become more numerous late Friday into Saturday night. While a few strong storms cannot be ruled out, the more likely threat is the potential for pockets of heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:52 AM CDT | Special Weather Statement | ICT | Russell | 53 min |
| Sep 30, 1:58 AM CDT | Special Weather Statement | ICT | Barton | 92 min |
| Sep 30, 3:56 AM CDT | Special Weather Statement | ICT | Reno | 64 min |
| Sep 30, 1:31 PM CDT | Special Weather Statement | ICT | Neosho | 29 min |
| Sep 30, 2:14 PM CDT | Special Weather Statement | ICT | Neosho | 31 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.